Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 265, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 28, 2015, 4:09 AM CST for Coahoma County, Mississippi; Phillips County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2015, 4:09 AM CST (10:09 UTC)
- Expired
- Dec 28, 2015, 5:00 AM CST
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Phillips County, AR, Coahoma County, MS
The radar
The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:23 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS54 KMEG 281009
SVRMEG
ARC107-MSC027-281100-
/O.NEW.KMEG.SV.W.0265.151228T1009Z-151228T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
409 AM CST MON DEC 28 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
CENTRAL COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 500 AM CST
* AT 408 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITE RIVER
NATIONAL WILDLIFE REFUGE...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARVELL...ELAINE...WHITE RIVER NATIONAL WILDLIFE REFUGE...FRIARS
POINT...CRUMROD...SHERARD...WATKINS CORNER...LAKE VIEW...MOSBY
SPUR...MODOC...FERGUSON...DELTA...PRESTON PLACE...ONEIDA...
KINGTOWN...CYPERT...TURKEY SCRATCH...WABASH...BARTON AND HILLHOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST FOR NORTHWESTERN
MISSISSIPPI.
LAT...LON 3414 9108 3419 9109 3420 9109 3420 9107
3422 9106 3425 9108 3426 9106 3428 9108
3430 9107 3429 9106 3434 9106 3434 9100
3447 9100 3447 9105 3459 9106 3465 9104
3464 9097 3444 9051 3412 9078 3412 9112
TIME...MOT...LOC 1008Z 214DEG 49KT 3418 9103
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 4:05 AM CST, 4 minutes earlier.
Area forecast discussion, Dec 28, 4:05 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
405 AM CST MON DEC 28 2015
.DISCUSSION...
EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LOW
OVER EAST CENTRAL TX. SURFACE ANALYSIS REVEALED A 996MB PRESSURE
TROF FROM NEAR TEXARKANA...EASTWARD ALONG THE AR/LA BORDER. A
WARM FRONT EXTENDED FROM THIS AREA TO NORTHEAST...ROUGHLY
BISECTING THE MIDSOUTH. 4 AM MIDSOUTH TEMPS RANGED FROM THE LOWER
70S OVER NORTH MS AND SOUTHWEST TN...TO THE MID 40S OVER NORTHEAST
AR. THIS WARM FRONT WILL LIFT NORTH OF THE MIDSOUTH THROUGH THE
MORNING...AS THE PARENT LOW REACHES A MIDDAY POSITION OVER SOUTHERN
MO.
4 AM REGIONAL RADAR SHOWED A STRONGLY FORCED CONVECTIVE LINE
LIFTING INTO THE MS DELTA. ALTHOUGH WIND SHEAR WAS IMPRESSIVE...
WITH SFC-3KM STORM RELATIVE HELICITY IN EXCESS OF 500 M2/S2...
MUCAPES WERE AT OR BELOW 500 J/KG...LIMITING A MORE WIDESPREAD
SEVERE THREAT. 06Z NAM PROGGED IMPRESSIVE 850MB WARM SECTOR WINDS
IN EXCESS OF 75KTS...AND REAR INFLOW OF 60-70KTS THIS MORNING.
MOST OF THIS MOMENTUM WILL NOT MAKE IT TO THE SURFACE...GIVEN THE
RAIN ENHANCED LOW LEVEL INVERSION. HOWEVER...COULD SEE A FEW
BOWING LINE SEGMENTS PRODUCING STRONG TO SEVERE WINDS. GIVEN THE
SATURATED SOILS...DOWNED TREES COULD OCCUR WITH SUB-SEVERE
WINDS...BOTH CONVECTIVE AND PRESSURE GRADIENT DERIVED. THE WIND
ADVISORY HAS BEEN EXTENDED EASTWARD TO THE NATCHEZ TRACE PARKWAY
THROUGH 6 PM.
A NOTE REGARDING RADAR IMAGERY EARLY THIS MORNING...KNQA DUAL POL
CC PRODUCT SHOWED THE 40+ DBZ ECHOES OVER EASTERN AR TO BE ASSOCIATED
WITH MELTING PRECIP ALOFT...RATHER THAN MODERATE TO HEAVY RAINFALL.
FOLLOWING THE RAIN/S EXIT TODAY...DRIER...COOLER CONDITIONS WILL
BRING IN A QUIET AND SEASONAL WEATHER PATTERN FOR THE REMAINDER
OF THE WEEK. AN OPEN WAVE LIFTING OUT OF THE SOUTHERN PLAINS INTO
THE UPPER MIDWEST WILL ENHANCE RAIN CHANCES OVER NORTHEAST MS
TUESDAY NIGHT AND WEDNESDAY...GIVEN PROXIMITY TO MIDLEVEL MOISTURE.
RAIN AMOUNTS SHOULD BE LIGHT...GIVEN THE RELATIVELY DRY SUBCLOUD
LAYER. DRY AND SEASONAL AREAWIDE FOR THE LATTER HALF OF THE WEEK...
WITH SEASONAL MID-WINTER TEMPERATURES.
PWB
&&
.AVIATION...
FOR 06Z TAF CYCLE
SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WILL TRANSISTION
TO A LARGER AREA OF RAIN AND THUNDERSTORMS OVERNIGHT AS FRONT
MOVES INTO REGION. AS THE FRONT GETS CLOSER TO THE REGION THE
WINDS WILL INCREASE AND BECOME VERY GUSTY. TLSJR
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR DUNKLIN-PEMISCOT.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR ALCORN-BENTON MS-CALHOUN-LAFAYETTE-MARSHALL-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-MADISON-
MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Dec 27, 3:25 PM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CST SUN DEC 27 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-282330- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 325 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH THROUGH NOON MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT SOUTH OF INTERSTATE 40. DAMAGING WINDS AND TORNADOES WILL BE THE GREATEST RISK. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS NORTH OF INTERSTATE FORTY...WITH AN ISOLATED RISK FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE FORTY AND EAST OF INTERSTATE FIFTY FIVE MONDAY MORNING. DAMAGING WINDS AND TORNADOES WILL BE THE PRIMARY SEVERE WEATHER RISK. A WIND ADVISORY IS IN EFFECT ACROSS THE WESTERN MIDSOUTH COUNTIES FROM MIDNIGHT THROUGH EARLY EVENING MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH NOON MONDAY... ESPECIALLY ALONG AND SOUTH OF INTERSTATE FORTY. JAB
In the hours before
Special weather statement, Dec 28, 4:03 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CST MON DEC 28 2015
ARZ048-049-058-MSZ010-281045-
PHILLIPS AR-ST. FRANCIS AR-LEE AR-COAHOMA MS-
403 AM CST MON DEC 28 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 445 AM CST FOR...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
CENTRAL COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 402 AM CST...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR HOLLY GROVE
TO NEAR CRUMROD...AND MOVING NORTHEAST AT 55 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN PHILLIPS...WESTERN ST. FRANCIS...LEE AND CENTRAL COAHOMA
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3500 9115 3500 9105 3511 9104 3510 9079
3447 9059 3407 9066 3412 9067 3412 9112
3414 9108 3419 9109 3422 9106 3434 9106
3434 9100 3447 9100 3447 9105 3473 9105
3474 9110 3487 9110 3491 9112 3491 9115
TIME...MOT...LOC 1002Z 214DEG 49KT 3464 9115 3411 9107The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:59 AM CST | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 46 min |
| Dec 28, 5:41 AM CST | Severe Thunderstorm Warning | MEG | Tunica | 49 min |
| Dec 28, 5:51 AM CST | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tallahatchie, Tate, Tunica and 1 more | 39 min |
| Dec 28, 6:23 AM CST | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate, Tunica | 67 min |
| Dec 28, 7:30 AM CST | Special Weather Statement | MEG | Benton, Marshall | 45 min |
| Dec 28, 7:37 AM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall | 25 min |
| Dec 28, 7:56 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union | 49 min |
| Dec 28, 8:11 AM CST | Special Weather Statement | MEG | Benton, Tippah | 49 min |
| Dec 28, 8:33 AM CST | Special Weather Statement | MEG | Alcorn, Itawamba, Lee, Prentiss, Tippah | 42 min |
| Dec 28, 8:34 AM CST | Special Weather Statement | MEG | Monroe | 41 min |
| Dec 28, 9:08 AM CST | Special Weather Statement | MEG | Alcorn, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 52 min |
| Dec 28, 4:03 AM CST | Special Weather Statement | MEG | Lee, Phillips | 42 min |
| Dec 28, 4:35 AM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 40 min |
| Dec 28, 4:39 AM CST | Tornado Warning | MEG | Lee, Phillips | 36 min |
| Dec 28, 5:14 AM CST | Severe Thunderstorm Warning | MEG | Cross, Lee, Poinsett, St. Francis | 46 min |
| Dec 28, 7:10 AM CST | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 3 hr |
| Dec 28, 7:21 AM CST | Flash Flood Warning | MEG | Craighead, Mississippi | 3 hr |
| Dec 28, 7:26 AM CST | Special Weather Statement | MEG | Mississippi | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.